Cholesterol emboli-induced renal failure and gastric ulcer after thrombolytic therapy

Wassim A. Hitti, John Anderson

Research output: Contribution to journalArticle

Abstract

Cholesterol embolization syndrome is a rare but devastating complication of thrombolysis. Clinical presentations are variable, which has resulted in labeling this syndrome as the great masquerader. Almost every organ in the body may be affected, but the syndrome commonly involves the kidney, skin, central nervous system, and gastrointestinal tract. Treatment is mainly supportive, with an emphasis on reducing the risk of recurrence. The case presented is a unique one of thrombolytic-induced cholesterol embolization syndrome causing renal failure, in which the diagnosis was supported by a biopsy of a gastric ulcer.

Original languageEnglish (US)
Pages (from-to)235-237
Number of pages3
JournalSouthern medical journal
Volume98
Issue number2
DOIs
StatePublished - Feb 1 2005

Keywords

  • Cholesterol emboli
  • Renal failure
  • Thrombolysis

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Cholesterol emboli-induced renal failure and gastric ulcer after thrombolytic therapy'. Together they form a unique fingerprint.

Cite this